Please use this identifier to cite or link to this item:
Title: Bayesian multivariate Poisson models for insurance ratemaking
Author: Bermúdez, Lluís
Karlis, Dimitris
Keywords: Models lineals (Estadística)
Assegurances d'automòbils
Variables (Matemàtica)
Linear models (Statistics)
Automobile insurance
Variables (Mathematics)
Issue Date: Mar-2011
Publisher: Elsevier B.V.
Abstract: When actuaries face the problem of pricing an insurance contract that contains different types of coverage, such as a motor insurance or a homeowner's insurance policy, they usually assume that types of claim are independent. However, this assumption may not be realistic: several studies have shown that there is a positive correlation between types of claim. Here we introduce different multivariate Poisson regression models in order to relax the independence assumption, including zero-inflated models to account for excess of zeros and overdispersion. These models have been largely ignored to date, mainly because of their computational difficulties. Bayesian inference based on MCMC helps to resolve this problem (and also allows us to derive, for several quantities of interest, posterior summaries to account for uncertainty). Finally, these models are applied to an automobile insurance claims database with three different types of claim. We analyse the consequences for pure and loaded premiums when the independence assumption is relaxed by using different multivariate Poisson regression models together with their zero-inflated versions.
Note: Versió postprint del document publicat a:
It is part of: Insurance Mathematics and Economics, 2011, vol. 48, num. 2, p. 226-236
Related resource:
ISSN: 0167-6687
Appears in Collections:Articles publicats en revistes (Matemàtica Econòmica, Financera i Actuarial)

Files in This Item:
File Description SizeFormat 
582869.pdf268.62 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.